MAUDE Adverse Event Report: ZOLL CIRCULATION, INC SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Codes Insufficient Cooling (1130); Fluid/Blood Leak (1250); Difficult to Flush (1251); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the catheter in the complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
Biomed reported that the solex catheter (lot unknown) was leaking, and the patient received +500 ml of nacl in the bloodstream from the cooling system.Per the customer the saline bag was found to be emptied.The thermogard xp ivtm system displayed an air trap alarm.The catheter was smoothly placed into the right internal jugular vein of a 50-year-old 128kg male patient on the first attempt by an experienced inserting practitioner.A leak check was performed per the ifu.The dwell time was 24 hours.Ivtm therapy was ended.The error message on the console was cleared and the console is back in service.The catheter was replaced with a central vein catheter (cvk).There was no impact to the patient due to the leak.
 
Additional Manufacturer Narrative
B5 (describe event or problem) and d4 (additional device information) were updated with based on addtional information from customer.H6 (adverse event problem) (medical device problem code (a)) was corrected.The reported complaint that the solex catheter (lot 197459) was leaking was confirmed during functional testing.A water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Visual inspection of the returned catheter was performed.No physical damage was observed on the catheter.Blood residue was observed on the balloons.Functional testing of the returned catheter was performed.All the infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi, no leak was observed from the catheter balloons.However, a water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test, confirming the reported complaint.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the solex catheter with lot number 197459.
 
Event or Problem Description
Biomed reported that the solex catheter (lot 197459) was leaking, and the patient received +500 ml of nacl in the bloodstream from the cooling system.Per the customer the 500 ml saline bag was found to be emptied.The thermogard xp ivtm system displayed an air trap alarm.The catheter was smoothly placed into the right internal jugular vein of a 50-year-old 128kg male patient on the first attempt by an experienced inserting practitioner.A leak check was performed per the ifu.The dwell time was 24 hours.Ivtm therapy was ended.The error message on the console was cleared and the console is back in service.The catheter was replaced with a central vein catheter (cvk).There was no impact to the patient due to the leak.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192947
MDR Report Key20274032
Report Number3010617000-2024-00780
Device Sequence Number7314996
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number197459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight128 KG